MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RUNTHROUGH NS; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RUNTHROUGH NS; WIRE, GUIDE, CATHETER
Model Number TW*DS418FH
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Codes Blood Loss (2597); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that while approaching a coronary, in-stent restenosis, in the left main, the 180 cm length runthrough hypercoat became caught/jailed behind the stent strut as the wire was advanced; subsequently the wire separated approximately 10cm from the distal tip of the wire.The remainder of the proximal aspect of the wire was removed; however, the distal segment of the wire remains lodged behind the stent strut and left main vessel wall.Additionally, the remaining proximal segment of the wire is circling the opposing, contralateral aortic root.A snare was used to snare the wire and retrieve without success.The patient was turned down for surgery.Another attempt to retrieve the wire may be made on a later date.Blood loss was less than 250 cc.The patient's condition was stable.Calcified vasculature, previous by-pass patient, left main in-stent restenosis.The procedure outcome was unsatisfactory.Additional information was received on 09sep2019.The procedure to remove the wire was performed on (b)(6) 2019, with partial retrieval of the spring coil segment of the wire.The remaining distal segment of the wire would not release from the stent strut.The attending physician chose to stent over and oppose the wire up against the wall of the left main segment of the artery.

Brand Name
RUNTHROUGH NS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key9110949
Report Number2243441-2019-00095
Device Sequence Number3762139
Product Code DQX
UDI-Device Identifier04987350720986
UDI-Public04987350720986
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/24/2019
Report Date (Section F) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberTW*DS418FH
Device Catalogue Number25-3011
Device Lot Number190124
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/05/2019
Device Age8 MO
Event Location Hospital
Date Report to Manufacturer09/09/2019
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age74 YR
Patient Weight71
Date Report Sent to FDA09/24/2019